Alert archive / North Carolina / Small Craft Advisories in 2017
Small Craft Advisory 63, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at May 26, 2017, 10:09 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2017, 10:09 AM EDT (14:09 UTC)
- Expired
- May 26, 2017, 12:51 PM EDT
- In force
- 3 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
426 WHUS72 KMHX 261409 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1009 AM EDT FRI MAY 26 2017 ...IMPROVING CONDITIONS... .LOW PRESSURE TO THE NORTHEAST WILL CONTINUE TO MOVE AWAY TODAY. A RIDGE OF HIGH PRESSURE WILL PASS TO THE SOUTH TONIGHT. A LOOSENING PRESSURE GRADIENT ACROSS THE AREA WILL ALLOW WINDS AND SEAS TO DIMINISH THIS AFTERNOON. AMZ150-261800- /O.EXP.KMHX.SC.Y.0060.000000T0000Z-170526T1400Z/ /O.NEW.KMHX.SC.Y.0063.170526T1409Z-170526T1800Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 1009 AM EDT FRI MAY 26 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * WINDS...WEST 15 TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-261515- /O.EXP.KMHX.SC.Y.0062.000000T0000Z-170526T1400Z/ PAMLICO SOUND- 1009 AM EDT FRI MAY 26 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ AMZ130-131-261515- /O.EXP.KMHX.SC.Y.0060.000000T0000Z-170526T1400Z/ ALBEMARLE SOUND-ALLIGATOR RIVER- 1009 AM EDT FRI MAY 26 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ AMZ152-262100- /O.EXT.KMHX.SC.Y.0060.000000T0000Z-170526T2100Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- 1009 AM EDT FRI MAY 26 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-261800- /O.CON.KMHX.SC.Y.0060.000000T0000Z-170526T1800Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1009 AM EDT FRI MAY 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...WEST 15 TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ154-262100- /O.CON.KMHX.SC.Y.0060.000000T0000Z-170527T0300Z/ S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1009 AM EDT FRI MAY 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...WEST 15 TO 25 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
068 WHUS72 KMHX 261651 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1251 PM EDT FRI MAY 26 2017 ...IMPROVING CONDITIONS... .LOW PRESSURE TO THE NORTHEAST WILL CONTINUE TO MOVE AWAY THIS EVENING. A RIDGE OF HIGH PRESSURE WILL PASS TO THE SOUTH TONIGHT. A LOOSENING PRESSURE GRADIENT ACROSS THE AREA WILL ALLOW WINDS AND SEAS TO DIMINISH THIS AFTERNOON. AMZ156-158-261800- /O.CAN.KMHX.SC.Y.0060.000000T0000Z-170526T1800Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1251 PM EDT FRI MAY 26 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ150-261800- /O.CAN.KMHX.SC.Y.0063.000000T0000Z-170526T1800Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 1251 PM EDT FRI MAY 26 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ152-270300- /O.EXT.KMHX.SC.Y.0060.000000T0000Z-170527T0300Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- 1251 PM EDT FRI MAY 26 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...WEST 15 TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ154-270300- /O.CON.KMHX.SC.Y.0060.000000T0000Z-170527T0300Z/ S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1251 PM EDT FRI MAY 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at May 26, 10:02 AM EDT, 7 minutes earlier.
Area forecast discussion, May 26, 10:02 AM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1002 AM EDT Fri May 26 2017
.SYNOPSIS...
High pressure will pass to the south through tonight. Low
pressure will move across to the north late Saturday through
Monday, with a cold front pushing through the area Tuesday. The
front will stall south of the area Wednesday and return north
Thursday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 10 AM Friday...Current forecast in good shape as high
pressure builds east from Indiana and low pressure exits off the
New England coast. Other than a few cumulus scattered around
this afternoon, skies will be sunny with highs in the lower 80s
for most locations.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
As of 3 am Fri...Low-level ridge axis flattens out across the
area overnight. The pressure gradient will loosen allowing winds
to diminish to less than 10 mph under clear skies. Lows will be
in the mid 60s coastal plain to 65-70 south coast and Outer
Banks.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 330 AM Friday...Low confidence forecast for precip timing
most of period as scattered convective coverage will be possible
for all but Wednesday. Zonal flow between slow-moving upper low
to north and upper ridge to S and SE will produce periods of
short wave energy across area every 12-24 hours and lead to
meandering frontal boundary across area Sunday-Tuesday. Front
will stall south of area Wednesday but then lift back north
Thursday.
Saturday through Saturday night...Short wave energy forecast to
produce weak surface low along front stalled across VA by
Saturday evening. Low will move across near VA/NC line Saturday
night with models indicating just a slight chance of convective
development northern sections Saturday afternoon, but then
scattered coverage possible for mainly northern sections
Saturday night with upstream activity moving E-SE. 0-6 KM shear
of 40-50 KT will be supportive some a few strong to severe
storms per SPC day 2 Marginal threat for northern sections.
Westerly flow and thicknesses rising to around 1410 meters
support highs around 90 inland with 80s beaches. Lows mainly
68-72.
Sunday through Tuesday night...Periods of short wave energy
will result in areas of low pressure moving across north of area
Sunday-Monday with frontal boundary finally pushing through area
late Tuesday. Convective activity will be most likely during
typical afternoon/evening hours but may persist overnight with
continuing short wave activity, thus will continue chance POPs
through the night during period. Models indicate 0-6 KM shear
even stronger on Sunday afternoon/evening, thus at least a
marginal severe threat for inland sections. Isolated severe will
be possible rest of period as well. Highs near 90 inland again
Sunday and Monday, then a few degrees cooler Tuesday. Lows
around 70 Sunday night and Monday night, then 65-70 Tuesday
night.
Wednesday through Wednesday night...Weak ridging will build in
from the west shunting any precipitation to near or just off the
coast. Temperatures will be a degree or two cooler with highs
mid 80s and lows in the low/mid 60s.
Thursday...Scattered showers and thunderstorms return,
especially later in the day, as stalled front lifts back north.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
Short Term /through tonight/
As of 7 am Fri...VFR SKC through the TAF period. Surface winds
will be west today and tonight, 10-20 knots today diminishing to
less than 10 knots tonight.
Long Term /Saturday through Tuesday/
As of 330 AM Friday...VFR conditions are expected Saturday with
weak mid-level ridging in place. Occasional MVFR ceilings and
vsbys will then be possible starting Saturday night and
continuing into Tuesday as a weak frontal boundary stalls over
the region with scattered showers and thunderstorms.
&&
.MARINE...
Short Term /through Tonight/
As of 10 AM Friday...Based on current observations showing gusts
to or just above 25 knots, have extended the Small Craft
Advisory for the far northern leg (Currituck Beach Light to
Oregon Inlet) through 2 pm. Allowed SCA to expire over the
Sounds as winds continue to diminish. Gradient should really
drop off tonight as axis of surface ridge moves just to the
north of our area...with SCA ending everywhere by this evening.
Long Term /Saturday through Tuesday/
As of 330 AM Friday...Latest guidance is indicating SW winds
increasing back to around 15 KT Saturday afternoon into Sunday
with low pressure moving across just to north. Winds diminish to
mainly less than 15 KT rest of period with some weak frontal
intrusions resulting in shifting winds over northern waters
Sunday night into Tuesday, with front pushing through all waters
Tuesday night.
Seas will build to 3-5 feet Saturday night, then mainly 2-4 feet
rest of period.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until 11 PM EDT this evening for AMZ154.
Small Craft Advisory until 2 PM EDT this afternoon for AMZ150-
156-158.
Small Craft Advisory until 5 PM EDT this afternoon for AMZ152.
&&
SYNOPSIS...HSA
NEAR TERM...CTC
SHORT TERM...HSA
LONG TERM...JBM
AVIATION...JBM/HSA
MARINE...CTC/JBM/HSAHazardous weather outlook, May 26, 6:09 AM EDT, 4 hours before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 609 AM EDT Fri May 26 2017 NCZ095-098-104-271015- Carteret-Onslow-Outer Banks Hyde- 609 AM EDT Fri May 26 2017 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044>047-079>081-090>094-271015- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico- 609 AM EDT Fri May 26 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ103-271015- Outer Banks Dare- 609 AM EDT Fri May 26 2017 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in North Carolina, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.